Alert archive / Washington / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 6, 1999, 5:45 PM PDT for Asotin County, Garfield County, Washington. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 1999, 5:45 PM PDT (00:45 UTC)
- Expired
- Aug 6, 1999, 6:30 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Asotin County, WA, Garfield County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOTX 070047 RRA SVRGEG WAC003-023-070130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 545 PM PDT FRI AUG 6 1999 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST ASOTIN COUNTY IN SOUTHEAST WASHINGTON GARFIELD COUNTY IN SOUTHEAST WASHINGTON * UNTIL 630 PM PDT * AT 541 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF PEOLA...OR ABOUT 29 MILES WEST OF CLARKSTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEOLA AT 600 PM PDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4626 11778 4615 11757 4648 11717 4662 11745
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:30 PM PDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 2:30 PM PDT, 3 hours 15 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT FRI AUG 6 1999 EAST TO WEST ORIENTED BAND OF CONVECTION HAS EXITED THE CWFA AND MOVED NORTH INTO CANADA OR WESTERN WA. SUBSIDENCE BEHIND THE BAND WAS INHIBITING CLOUD FORMATION ACROSS WA AND MUCH OF NORTHERN OREGON. ALL MODELS ARE SIMILAR IN BRINGING THE LOW OFF NORTHERN CA COAST THROUGH OREGON SATURDAY AND INTO NORTHERN IDAHO OR FAR EASTERN SATURDAY NIGHT AND SUNDAY. A SHORT WAVE WILL BREAK OFF THE LOW TONIGHT AND MOVE THROUGH EASTERN WASHINGTON. EXPECT A GOOD BATCH OF ELEVATION SHOWERS AND THUNDERSTORMS TO AGAIN MOVE NORTH THROUGH THE CWFA TONIGHT. MEASURABLE PRECIPITATION WILL RESULT SINCE SURFACE DEW POINTS ARE UP. WILL BOOST POPS OVER MOS AND FAN. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AGAIN SATURDAY AFTERNOON AND EVENING. BASED ON TIMING OF THE SHORT WAVES...EXPECT THE BEST CHANCE OF SHOWERS AFTER TONIGHT TO BE SATURDAY NIGHT. SHOWERS AND SOME THUNDERSTORMS WILL LINGER THROUGH SUNDAY DUE TO THE PROXIMITY OF THE LOW. MOORE .EXTENDED...MRF IS NOW IN GOOD AGREEMENT WITH ECMWF - SHOWING THAT THE UPPER TROUGH OFF THE WEST COAST IS MORE OPEN AND POSITIVELY TILTED. THIS WILL TURN THE UPPER FLOW TO A MORE WEST TO NORTHWEST ORIENTATION - BRINGING THE AREA COOLER CONDITIONS...BUT STILL A CHANCE FOR SHOWERS AND THUNDERSTORMS. DRIFE ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 061/080/059/074 4353 CQV 061/082/060/074 4354 S86 061/084/060/073 4454 COE 060/085/060/074 4353 WWP 059/082/058/075 5555 LWS 068/085/063/079 5354 MOS 059/085/058/081 EAT 068/084/062/080 5553 .GEG...NONE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:42 PM PDT | Severe Thunderstorm Warning | OTX | Whitman | 33 min |
Nearby
Severe Thunderstorm Warnings in Washington, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.